Alert archive / Colorado / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 162, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this severe thunderstorm warning at Sep 16, 2007, 3:17 PM MDT for Adams County, Arapahoe County, Denver County, Colorado. It was in force for 43 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 16, 2007, 3:17 PM MDT (21:17 UTC)
- Expired
- Sep 16, 2007, 4:00 PM MDT
- In force
- 43 min
- Issued by
- NWS Denver/Boulder, CO
- Area
- Counties, with a storm outline in the text
Counties Adams County, CO, Arapahoe County, CO, Denver County, CO
The radar
The Denver radar (KFTG), 2 km from the middle of the area, began a volume at 21:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 16, 3:23 PM MDT | TSTM WND GST 67 | 10 E Watkins, CO | SEVERAL GUSTS ABOVE 60 MPH MEASURED BY DAVIS WEATHER EQUIPMENT. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 6 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 9.3 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2743 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- -52 m²/s²
- 0-3 km storm-relative helicity
- 45 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KBOU 162117 SVRBOU COC001-005-031-162200- /O.NEW.KBOU.SV.W.0162.070916T2117Z-070916T2200Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE DENVER CO 317 PM MDT SUN SEP 16 2007 THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WESTERN ARAPAHOE COUNTY IN NORTHEAST COLORADO CENTRAL ADAMS COUNTY IN NORTHEAST COLORADO NORTHEASTERN DENVER COUNTY IN NORTHEAST COLORADO * UNTIL 400 PM MDT * AT 317 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED OVER CENTRAL AURORA...OR ABOUT 17 MILES EAST OF DENVER...MOVING NORTHEAST AT 30 MPH. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WATKINS... STRASBURG...MANILA VILLAGE...BENNETT...ARAPAHOE PARK...SOUTHERN DENVER INTERNATIONAL AIRPORT AND EASTERN AURORA. IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER AWAY FROM CREEK BEDS AND OTHER FLOOD-PRONE AREAS. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN EXCESS OF 58 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN. LAT...LON 3983 10480 3958 10467 3973 10424 3998 10435 $$
2 follow-up statements
000 WWUS55 KBOU 162135 SVSBOU SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DENVER CO 331 PM MDT SUN SEP 16 2007 COC001-005-031-162200- /O.CON.KBOU.SV.W.0162.000000T0000Z-070916T2200Z/ ARAPAHOE CO-ADAMS CO-DENVER CO- 331 PM MDT SUN SEP 16 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM MDT FOR NORTHEASTERN DENVER...CENTRAL ADAMS AND WESTERN ARAPAHOE COUNTIES... AT 331 PM MDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE THUNDERSTORM PRODUCING DESTRUCTIVE WINDS OF 60 TO 70 MPH WEST OF BENNETT ALONG INTERSTATE 70. DOPPLER RADAR CONTINUED TO A LINE OF THUNDERSTORMS PRODUCING THE STRONG WINDS FROM JUST SOUTH OF DENVER INTERNATIONAL AIRPORT TO WATKINS TO NEAR ARAPAHOE PARK MOVING NORTHEAST AT 30 MPH. LOCATIONS REMAINING IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WATKINS...STRASBURG...MANILA VILLAGE...BENNETT...ARAPAHOE PARK... SOUTHERN DENVER INTERNATIONAL AIRPORT...NORTHEASTERN DENVER...EAST CENTRAL COMMERCE CITY AND EASTERN AURORA. IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG BUILDING. DAMAGING WIND...LARGE HAIL...VERY HEAVY RAIN...AND DEADLY LIGHTNING ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. LAT...LON 3983 10480 3958 10467 3973 10424 3998 10435 $$
000 WWUS55 KBOU 162201 SVSBOU SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DENVER CO 400 PM MDT SUN SEP 16 2007 COC001-005-031-162210- /O.EXP.KBOU.SV.W.0162.000000T0000Z-070916T2200Z/ ARAPAHOE CO-ADAMS CO-DENVER CO- 400 PM MDT SUN SEP 16 2007 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN DENVER...CENTRAL ADAMS AND WESTERN ARAPAHOE COUNTIES EXPIRED AT 400 PM MDT... THE THUNDERSTORM THAT PROMPTED THE WARNING HAS EXITED THE AREA AND MOVED EASTWARD INTO EASTERN ADAMS AND EASTERN ARAPAHOE COUNTIES. LAT...LON 3983 10480 3958 10467 3973 10424 3998 10435 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 16, 4:00 AM MDT, 11 hours 17 minutes earlier.
Area forecast discussion, Sep 16, 4:00 AM MDT, 11 hours 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER CO 400 AM MDT SUN SEP 16 2007 .SHORT TERM...FCST AREA WILL CONTINUE UNDER THE INFLUENCE OF A HIGH PRES RIDGE CENTERED OVER TEXAS FOR ONE MORE DAY. SWLY FLOW AROUND THIS BROAD ANTICYCLONE WILL CONTINUE TO ADVECT INCREASING AMOUNTS OF SUBTROPICAL MOISTURE UP FROM THE DESERT SOUTHWEST DURING THE NEXT 12-24 HOURS. THIS MOISTURE ONE REASON FOR THE INSTABILITY AND ISOLATED T-STORM COVERAGE ACROSS NORTHWESTERN PORTIONS OF THE CWFA OVERNIGHT. GROUND STATIONS UP ALONG THE CO/WY BORDER IN THE PAST COUPLE OF HOURS HAVE INDICATED PRETTY DECENT WIND AND LIGHTNING ACTIVITY WITH THESE CELLS...WITH GUSTS UP AROUND 40 KTS. A COUPLE STORM CELLS INDICATED ON RADAR APPROACHING THE PARK AND GORE RANGES EXPECTED TO TRACK ACROSS JACKSON AND LARIMER COUNTIES IN THE NEXT SEVERAL HOURS. FOR THAT REASON HAVE INTRODUCED LOW POPS IN ZONES 30..31..33 AND 35 FOR THIS MORNING. THROUGH THE DAY...MODELS INDICATE A STEADY INCREASE IN PRECIPITABLE WATER OVER THE CWFA WITH VALUES CREEPING UP TO AROUND AN INCH ON THE NERN CO PLAINS BY 00Z/MON. BY LATE IN THE DAY THE LARGE SCALE PATTERN WILL BECOME SOMEWHAT MORE CONDUCIVE FOR DEEP LAYER CONVECTION ESPLY OVER THE MOUNTAINS. THE TREND SHOULD BE FOR A GRADUAL INCREASE IN T-STORM DEVELOP OVER THE HIGH COUNTRY THROUGH THE AFTERNOON AS TEMPERATURES ALOFT BEGIN COOLING IN RESPONSE TO LARGE HEIGHT FALLS OVER THE GREAT BASIN. HOWEVER THIS COOLING NOT EXPECTED TO HAVE MUCH IMPACT ON DAYTIME SFC TEMPERATURES ACROSS THE PLAINS WHERE AFTERNOON READINGS EXPECTED TO BE SOME 10-15 DEG F ABOVE AVERAGE FOR THE DATE. NOT UNTIL AFTER 21Z...SHOULD WE SEE SPOTTY CONVECTION DVLPG OVER THE PALMER DIVIDE WHERE FCST SOUNDINGS INDICATE 0-3KM CAPES UP AROUND 600 J/KG. FARTHER NORTH...ATMOSPHERE NOT LOOKING AS FAVORABLE FOR STORM DVLPMNT...AT LEAST NOT UNTIL OVERNIGHT WHEN THE AXIS OF 500-300MB JET SAGS SOUTH OVER THE STATE. AS TEMPERATURES FALL ALOFT COULD SEE A MIX OF RAIN AND SNOW AT THE HIGHEST ELEVATIONS AFTER 06Z AS A WEAK SFC COLD FRONT SWINGS ACROSS THE AREA. PRECIPITATION CHANCES EXPECTED TO INCREASE IN ALL AREAS OVERNIGHT WITH QG ASCENT MOVING OVER THE AREA. FOR THAT REASON HAVE RAISED NITE TIME POPS TO LIKELY CATEGORY IN THE MTN ZONES AND INTRODUCED 30-50 PCT POPS IN THE MTN VALLEYS AND FOOTHILLS...AND KEPT THE LOWER POPS ON THE PLAINS. .LONG TERM...MODELS CONTINUE TO BE IN GOOD AGREEMENT THROUGH THE MIDDLE PART OF THE WEEK. BROAD UPPER LEVEL TROUGH OVER THE WEST COAST WILL WEAKEN AND SHIFT EAST OVER THE GREAT BASIN AND CENTRAL ROCKIES MONDAY. DISTURBANCES WILL PASS THROUGH THE TROUGH AND BRING SHOWERS AND THUNDERSTORMS TO THE AREA MONDAY AND MONDAY NIGHT. SNOW LEVEL WILL DROP TO AROUND 10000 FEET LATE MONDAY NIGHT AS THE TROUGH AXIS MOVES ACROSS EASTERN COLORADO. DRIER AIR WILL MOVE INTO THE REGION BEHIND THE UPPER LEVEL TROUGH TUESDAY. BY WEDNESDAY...ANOTHER LARGE AND BROAD UPPER LEVEL TROUGH WILL FORM ALONG THE WEST COAST. THIS WILL RESULT IN A DRY SOUTHWEST FLOW ALOFT OVER THE REGION. TEMPERATURES WILL BE ABOVE NORMAL WEDNESDAY AND THURSDAY AND NO PRECIPITATION IS EXPECTED. FOR FRIDAY AND SATURDAY...THERE IS SOME UNCERTAINTY WHERE THE UPPER LEVEL LOW WILL TRACK. STILL APPEARS THE LOW WILL REMAIN WEST OF THE REGION...BUT WILL HAVE 10 POPS IN THE FORECAST FOR THE UNCERTAINTY AND KEEP TEMPERATURES ABOVE NORMAL. && .AVIATION...AIRMASS DRY AND STABLE ON THE PLAINS THIS MORNING...THEN BECOMING UNSTABLE WITH ISOLD -TSRA DVLPMNT ALONG THE FOOTHILLS AND OVER THE PALMER DIVIDE AFTER 21Z. DENVER AREA AIRPORTS SHOULD CONTINUE TO SEE VFR CONDITIONS THRU 00Z/MON. AFTER 00Z/MON...-TSRA COVERAGE EXPECTED TO INCREASE WITH WIDELY SCATTERED -SHRA/-TSRA COVERAGE PRODUCING LCL MVFR CONDITIONS. && .BOU WATCHES/WARNINGS/ADVISORIES...NONE. && BAKER/MEIER
Hazardous weather outlook, Sep 16, 11:09 AM MDT, 4 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER CO 1109 AM MDT SUN SEP 16 2007 COZ030>051-171200- JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/ SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/ EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1109 AM MDT SUN SEP 16 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO INCREASE OVER THE NORTHERN COLORADO MOUNTAINS THROUGH THIS AFTERNOON AND INTO THE EVENING. DANGEROUS LIGHTNING...WIND GUSTS UP TO 35 MPH AND SMALL HAIL WILL BE THE MAIN THREATS FROM THE STORMS OVER THE HIGH COUNTRY. A FEW SHOWERS MAY MOVE OUT OVER THE PLAINS THIS EVENING AND OVERNIGHT. WIND GUSTS TO 40 MPH MAY ACCOMPANY THE SHOWERS. AN UPPER LEVEL WEATHER DISTURBANCE APPROACHING COLORADO FROM THE SOUTHWESTERN U.S. WILL BE PRODUCING THE SHOWERS AND THUNDERSTORMS OVER COLORADO TODAY THROUGH MONDAY. NO SEVERE WEATHER IS EXPECTED FROM THE PASSING WEATHER SYSTEM. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS THE MOUNTAINS ON MONDAY THROUGH EARLY TUESDAY MORNING...THEN ENDING TUESDAY AFTERNOON. SHOWERS WILL BE MORE SPARSE ACROSS THE PLAINS WHILE TEMPERATURES WILL BE COOLER THROUGH TUESDAY. THE SHOWERS WILL BE THE RESULT OF AN UPPER LEVEL DISTURBANCE MOVING ACROSS THE REGION. EXPECT DRIER AND WARMER CONDITIONS AGAIN WEDNESDAY THROUGH SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. DANKERS/ENTREKIN
The office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 16, 3:47 PM MDT | Severe Thunderstorm Warning | BOU | Adams, Arapahoe | 43 min |
| Sep 16, 4:28 PM MDT | Severe Thunderstorm Warning | BOU | Adams, Arapahoe, Washington | 47 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.